I have been taking Zoloft for almost 2 years now to treat my depression, and around 2 months ago I visited my Psychiatrist and he told me that it's better not to stop it until the end of 2015 before which I should go and see him; and yet a few days ago I felt like I really just want to stop taking my daily pill because I want to see if I am able to handle my emotions without them... also because my libido has decreased ever since I started Zoloft... What should I do? Should I go on not taking my pill anymore? or trust my Dr and keep taking it despite my disapproval ?
I think it best to follow your doctor's instructions always. If you are discouraged because of the sexual side effects, I understand. Try discussing this with him as well. You can not just stop an antidepressant like Zoloft without having withdrawal effects including headache, nausea, brain zaps and a return of your original symptoms are all possibilities. Before running any risk of relapse of symptoms, please discuss with your doctor.
Its pretty important to follow your drs recommendations. Just wanting to see if you need it anymore is the reason many people suffer withdrawal and then having to go thru the getting used to the drug all over again when they find that no they can't live without it. Depression is lifetime and you can't just stop it. And you have to taper off of it.
It is very bad, worse than you can imagine. Tell the Dr you want off, after 2-years a gradual reduction over a minimum of 4-months will prevent the horrid withdrawal that comes with stopping too abruptly. These meds, this one in particular seats itself deep, take it a while to take hold, and even longer to let go, so, the longer and more gradual you go, the better off you'll be. You won't know how thankful you'll be because you'll avoid the ugliness.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have very bad depression that gives me migranes. I am taking zoloft but I am still depressed. the?
Posted 12 Feb 2010 • 2 answers
Posted 1 Feb 2016 • 3 answers
Posted 28 May 2016 • 0 answers
Posted 11 Oct 2016 • 1 answer
Posted 13 Jul 2017 • 3 answers